MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Codes Failure to Fold (1255); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod packing coils (pod pcs), a lantern delivery microcatheter (lantern), and a non-penumbra catheter.During the procedure, the physician successfully implanted one non-penumbra coil and five pod pcs.After advancing the next pod pc into the target location, the physician made approximately six attempts to get the pod pc to take the desired shape and was unsuccessful.Subsequently, the physician noticed that the pod pc was unintentionally detached inside the lantern during an attempt to move the coil by hand while visualizing it on the angiogram.Therefore, the lantern containing the detached pod pc was removed and the pod pc was flushed out on the back table.The procedure was completed using the same lantern to implant another pod pc of the same size.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod pc pusher assembly confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was separated, and the pull wire was retracted from the pusher assembly.Based on the reported event, this likely occurred during the attempts to place the coil or manipulation of the coil during the procedure.If the pet lock is manipulated during the procedure, the pet lock may separate, and the pull wire may retract from the pusher assembly.This likely contributed to the reported coil detachment during the procedure.The detached embolization coil was not returned for evaluation.Further evaluation of the device revealed a fracture and a kink on the pusher assembly.Based on the reported event, this damage was likely incidental to the complaint and likely occurred during packaging for the device return.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16038339
Report Number3005168196-2022-00591
Device Sequence Number5629981
Product Code HCG
UDI-Device Identifier00814548017648
UDI-Public814548017648
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ15
Device Lot NumberF110708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005